Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 52, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 23, 2010, 4:06 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2010, 4:06 PM CDT (21:06 UTC)
- Expired
- May 23, 2010, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Conecuh County, AL, Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 126 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2428 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WUUS54 KMOB 232106 SVRMOB ALC035-053-232145- /O.NEW.KMOB.SV.W.0052.100523T2106Z-100523T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 406 PM CDT SUN MAY 23 2010 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA... NORTH CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 445 PM CDT * AT 401 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS 2 MILES EAST OF NYMPH...OR ABOUT 8 MILES SOUTHEAST OF EVERGREEN...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... SOUTH CENTRAL CONECUH COUNTY NORTH CENTRAL ESCAMBIA COUNTY FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3110 8702 3131 8718 3141 8687 3129 8681 TIME...MOT...LOC 2105Z 055DEG 6KT 3132 8691 $$
1 follow-up statement
035 WWUS54 KMOB 232149 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 449 PM CDT SUN MAY 23 2010 ALC035-053-232159- /O.EXP.KMOB.SV.W.0052.000000T0000Z-100523T2145Z/ ESCAMBIA AL-CONECUH AL- 449 PM CDT SUN MAY 23 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CONECUH AND NORTH CENTRAL ESCAMBIA COUNTIES HAS EXPIRED... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED TO BELOW SEVERE LIMITS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3110 8702 3131 8718 3141 8687 3129 8681 TIME...MOT...LOC 2106Z 055DEG 6KT 3132 8691 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:17 AM CDT, 11 hours 49 minutes earlier.
Area forecast discussion, May 23, 4:17 AM CDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 417 AM CDT SUN MAY 23 2010 .SHORT TERM [TODAY AND TONIGHT]...BOTH SURFACE AND UPPER LEVEL RIDGING WILL REMAIN INTACT OVER THE NEXT TWO PERIODS. SCATTERED MID LEVEL CLOUDS (BASES ~7000') WILL DEVELOP THIS AFTERNOON AFTER STRONG SURFACE HEATING MOST OF THE DAY. HIGH TEMPERATURES TODAY WILL BE ABOUT 4 TO 8 DEGREES ABOVE NORMAL...REACHING THE LOW/MID 90S INLAND AREAS...AND UPPER 80S ALONG THE COAST. THE COMBINATION OF VERY WARM AFTERNOON TEMPS AND DEWPOINTS IN THE MID 60S WILL PUSH MAX HEAT INDICES INTO THE UPPER 90S INLAND AREAS. SCATTERED EVENING CLOUDS WILL THIN OUT OVERNIGHT...WITH THE DRY CONDITIONS CONTINUING. LOWS TONIGHT WILL RANGE FROM THE MID/UPPER 60S INLAND AREAS...WITH THE LOWER 70S ALONG THE COASTAL SECTIONS. /22 .LONG TERM [MONDAY THROUGH SATURDAY]...ALL OF THE MEDIUM RANGE GLOBAL MODELS SHOW A NARROWING OF AN UPPER RIDGE FROM THE WESTERN GULF... NORTHWARD ACROSS THE MS RIVER VALLEY. MEANWHILE...A LARGE CLOSED UPPER LEVEL LOW TAKES SHAPE FROM THE SOUTHEAST AND INTO THE SOUTHWEST ATLC FOR THE FIRST HALF OF THE WEEK. LARGE...BROAD SURFACE LOW LOOKS TO BE APPROACHING THE SOUTHEAST THIS WEEK...BUT SLOWING WELL SOUTHEAST OF THE OUTER BANKS OF NORTH CAROLINA BEFORE MOVING BACK EASTWARD BY THE WEEKEND...AS UPPER TROF MOVES OFF THE EAST COAST. THE HIGH LEVEL FLOW SUPPORTS THE SOUTHWARD MOVEMENT/PASSAGE OF MID LEVEL IMPULSES...WHICH WHEN INTERACTING WITH WEAK MESOSCALE BOUNDARIES/SURFACE TROUGHS AND HIGHER DEEP LAYER MOISTURE WILL SUPPORT AN UPPER TREND IN POPS AND CHANCES OF TSTMS BY TUE. ONCE IT SETS UP...THE HIGH LEVEL FLOW WILL REMAIN MOSTLY UNCHANGED TO CLOSE OUT THE WEEK. THUS...WE WILL MAINTAIN A MENTION OF TSTMS OUT OF RESPECT FOR UPPER LEVEL SUPPORT VIA CONTINUED PASSAGE OF MID LEVEL IMPULSES...WEAK BOUNDARIES/TROUGHS TO PROVIDE A SURFACE FOCUS FOR LIFT AND AVAILABILITY OF MOISTURE. THE WARMEST DAY THIS WEEK LOOKS TO BE MONDAY WITH DAYTIME HIGHS RANGING FROM THE LOWER/MID 90S NORTH OF THE BEACHES. WITH THE AREA BETWEEN AN UPPER RIDGE TO THE WEST AND THE DEVELOPING AND EXPANDING UPPER LOW OVER THE SOUTHEAST...DAYTIME HIGHS LOOK TO BE CLOSER TO CLIMATOLOGY TUE-SAT => MID 80S TO NEAR 90. NIGHTTIME LOWS REMAIN MUGGY THROUGH THE PERIOD RANGING FROM THE MID/UPPER 60S INTERIOR TO LOWER 70S CLOSER TO THE COAST. /10 && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. LIGHT WINDS THIS MORNING WILL BECOMING SOUTHERLY AND INCREASE TO BETWEEN 10 TO 15 KNOTS BY LATE AFTERNOON...THEN DECREASE FROM THE NORTHWEST AT NEAR 5 KNOTS OVERNIGHT. /22 && .MARINE...A WEAK HIGH PRESSURE RIDGE ACROSS THE NORTHERN GULF WILL WEAKEN FURTHER BY THE FIRST OF THE WEEK AS A WEAK SURFACE TROUGH DEVELOPS JUST NORTH OF THE MARINE AREA. WIND SPEEDS WILL REMAIN GENERALLY 10 TO OCCASIONALLY 15 KNOTS...MAINLY AFTERNOONS WITH LIGHTER AND VARIABLE CONDITIONS OVERNIGHT. LITTLE CHANGE IN SEAS EXPECTED. /22 && .FIRE WEATHER...LOWEST AFTERNOON HUMIDITIES DO NOT MEET CRITERIA FOR ANY FIRE WEATHER HEADLINES IN THE NEAR TERM. LOOKING AT THE HIGH RESOLUTION BUFR TEMP/MOISTURE PROFILES THE NEXT COUPLE DAYS INDICATES A WELL MIXED LAYER. MIXING HEIGHTS LOOK TO BE VERY DEEP (RANGING FROM 8 TO 10 KFT OVER THE INTERIOR. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 92 69 92 69 / 05 05 20 10 PENSACOLA 89 72 93 73 / 05 05 10 10 DESTIN 87 74 87 74 / 05 05 10 10 EVERGREEN 95 66 94 67 / 05 05 10 10 WAYNESBORO 94 68 95 68 / 05 05 10 20 CAMDEN 95 67 95 67 / 05 05 10 20 CRESTVIEW 96 66 95 69 / 05 05 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 23, 5:22 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 522 AM CDT SUN MAY 23 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-241030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 522 AM CDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER SHOULD NOT BE REQUIRED.
In the hours before
Special weather statement, May 23, 3:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 353 PM CDT SUN MAY 23 2010 ALZ056-059-232145- ESCAMBIA-CONECUH- 353 PM CDT SUN MAY 23 2010 ...STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA AND CONECUH COUNTIES... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF JOHNSONVILLE...MOVING SOUTHWEST AT 10 MPH. ANOTHER STRONG STORM WAS NOTED ABOUT 4 MILES NORTHWEST OF JOHNSONVILLE...ALSO MOVING SOUTHWEST AT 10 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...US 29 AND CR 43...BOYKIN...ROBERTS AND ROCK HILL THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:48 PM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 13 hr |
| May 22, 9:48 PM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 13 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.